Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A note on the isoperimetric inequality

Author: Jani Onninen
Journal: Proc. Amer. Math. Soc. 131 (2003), 3821-3825
MSC (2000): Primary 26D10
Published electronically: June 18, 2003
MathSciNet review: 1999929
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the sharp integral form on the isoperimetric inequality holds for those orientation-preserving mappings $f\in W^\frac{n^2}{n+1}_{loc}(\Omega , \mathbb{R}^n)$ whose Jacobians obey the rule of integration by parts.

References [Enhancements On Off] (What's this?)

  • 1. Ball, J. (1978). Convexity conditions and existence theorems in nonlinear elasticity. Arch. Rational Mech. Anal. 63, 337-403. MR 57:14788
  • 2. Federer, H. (1969). Geometric measure theory. Die Grundlehren der mathematischen Wissenschaften. MR 41:1976
  • 3. Giannetti, F., Iwaniec, T., Onninen, J. and Verde, A. (2002). $L^1$-Estimates of Jacobians by subdeterminants. J. Geom. Anal. 12, no. 2, 223-254. MR 2002k:42042
  • 4. Greco, L. (1998). Sharp integrability of nonnegative Jacobians. Rend. Mat. Appl. (7) 18, no. 3, 585-600. MR 2000g:42024
  • 5. Iwaniec, T., Koskela, P. and Onninen, J. (2002) Mappings of finite distortion: Compactness. Ann. Acad. Sci. Fenn. Math. 27, no. 2, 371-417.
  • 6. Iwaniec, T. and Martin, G. J. (2001). Geometric function theory and non-linear analysis. Oxford Mathematical Monographs.
  • 7. Iwaniec, T. and Sbordone, C. (1992). On the integrability of the Jacobian under minimal hypotheses. Arch. Rational Mech. Anal. 119, no. 2, 129-143. MR 93i:49057
  • 8. Koskela, P. and Onninen, J. (2003) Mappings of finite distortion: The sharp modulus of continuity. Tran. Amer. Math. Soc. 355, no. 5, 1905-1920.
  • 9. Koskela, P. and Zhong, X. Minimal assumptions for the integrability of the Jacobian. Preprint.
  • 10. Morrey, C. B. (1938). On the solutions of quasilinear elliptic partial differential equation, Trans. Amer. Math. Soc., 43, 126-166.
  • 11. Müller, S. (1990). Higher integrability of determinants and weak convergence in $L\sp 1$. J. Reine Angew. Math. 412, 20-34. MR 92b:49026
  • 12. Müller, S. Tang. Q. and Yan, B. S. (1994). On a new class of elastic deformations not allowing for cavitation. Ann. Inst. Henri Poincaré Anal. Non Linéaire 11, no. 2, 217-243. MR 95a:73025
  • 13. Onninen, J. Mappings of finite distortion: Minors of the differential matrix. Preprint 261, Department of Mathematics and Statistics, University of Jyväskylä, 2002.
  • 14. Reshetnyak, Yu. G. (1966). Bounds on moduli of continuity for certain mappings. (Russian). Sibirsk. Mat. Z. 7, 1106-1114.
  • 15. Reshetnyak, Yu. G. (1966). Certain geometric properties of functions and mappings with generalized derivatives. (Russian) Sibirsk. Mat. Z. 7 886-919.
  • 16. Sverak, V. (1988). Regularity properties of deformations with finite energy. Arch. Rational Mech. Anal. 100, no. 2, 105-127. MR 89g:73013

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 26D10

Retrieve articles in all journals with MSC (2000): 26D10

Additional Information

Jani Onninen
Affiliation: Department of Mathematics and Statistics, University of Jyväskylä, P.O. Box 35, Fin-40351 Jyväskylä, Finland
Address at time of publication: Department of Mathematics, University of Michigan, 525 E. University Ave., Ann Arbor, MI 48109-1109, USA

Received by editor(s): April 18, 2002
Received by editor(s) in revised form: July 23, 2002
Published electronically: June 18, 2003
Additional Notes: The author was supported in part by the Academy of Finland, project 39788, and by the foundations Magnus Ehrnroothin Säätiö and Vilho, Yrjö ja Kalle Väisälän Rahasto. This research was done when the author was visiting the University of Michigan. He thanks the Department of Mathematics for their hospitality
Communicated by: Juha M. Heinonen
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society